Is Diabetes Causing My Nausea?
Nausea comes in many forms. Sometimes it can be mild and short-lived. Other times, it can be severe and last for a long time. For people with diabetes, nausea is a common complaint. It can even be a sign of a life-threatening condition that requires swift medical attention. 5 common causes of nausea Factors related to your diabetes may cause you to feel nausea. Medication Metformin (Glucophage) is one of the more common medications used to treat diabetes. Nausea is a potential side effect for people taking this medication. Taking metformin on an empty stomach may make nausea worse. Injectable medications used to treat diabetes, such as exenatide (Byetta), liraglutide (Victoza), and pramlintide (Symlin), may also cause nausea. The nausea may go away after extended use. Your doctor may also start you on a lower dosage to try to reduce or eliminate nausea. Hypo- and hyperglycemia Hyperglycemia (elevated blood sugar levels) or hypoglycemia (blood sugar levels that are too low) may cause nausea. Check your blood sugar and respond appropriately if you suspect abnormal blood sugar levels. To avoid hypo- and hyperglycemia, stick to your diabetes meal plan, monitor your blood sugar, and tak Continue reading >>